MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. ANTI-FYA 1X3ML; ANTISERA

ORTHO-CLINICAL DIAGNOSTICS, INC. ANTI-FYA 1X3ML; ANTISERA
Catalog Number 715130
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation details: the customer reported that they had processed quality controls a sample being fy(a-b+) and a sample being fy(a+b+) to validate the technique on the days of the events and that the results were as expected.The confirmation was not provided.The sample preparation conditions were checked and found aligned with ortho reagent ifu.The test protocol was checked and found aligned with ortho reagent ifu.As part of the investigation, a review of the manufacturing batch record of ortho anti-fya(fy1) antisera lot fya246a as used by the customer on the days of the reported events was performed at the ortho manufacturing site.Manufacturing batch record review did not identify any nonconformance or quality event that could be related to the issue reported by the customer.(b)(6) as part of the investigation, retain antiserum ortho anti-fya(fy1) lot fa246a as used by the customer on the days of the events was tested at ortho manufacturing site in tube method, with homozygous and heterozygous donor and reagent red blood cells that are negative for the fya (fy1) antigen as per ifu.After a 15-minute incubation at 37degrees c and addition of an anti-human globulin reagent, the expected negative reactions were obtained for all cells which were negative for the fya(fy1) antigen.The issue reported by the customer could not be reproduced.(b)(6) the review of the worldwide complaint databases between (b)(6) 2024 was performed for call subjects (b)(6) (ortho anti-fya(fy1) for iat) and lots fa246a and fa246ax.No complaint was identified with call area falsepos and lot fa246ax.No other complaint was identified with call area falsepos and lot fa246a.No trend is identified.(b)(6)) ortho anti-fya(fy1) for iat instructions for use state that: "antibodies directed at low-frequency antigens may occur as unsuspected contaminants in blood grouping reagents.In addition, certain antigens (e.G., bg, sda) can be present in an exalted state on the red blood cells.These phenomena may be a source of rare false-positive reactions, which may occur with more than one lot of a given specificity.Since manufacturers commonly obtain raw material from the same sources, the same contaminating antibody may be present in products acquired from different manufacturers.It is not possible for any manufacturer to claim the absence of all contaminating antibodies, as red blood cells carrying antigens of low frequency or exalted antigens are not always available for testing." research and development was consulted and stated that the presence of an antibody to a low frequency antigen in the reagent would likely be the root-cause of the issue reported by the customer.The assignable cause of the discordant weak positive fya(fy1) antigen typing results obtained by the customer is reagent-related, due to the presence of an unsuspected contaminating antibody directed to a low frequency antigen.In any case there was no evidence of any systematic failure of the ortho clinical diagnostics reagent to perform as intended.No further complaints of this type have been received from the customer site since the time of the reported events.
 
Event or Problem Description
Report 2 of 2 cms (b)(4), windchill (b)(4) on (b)(6) 2024, a customer complained to an ortho laboratory specialist about what was described as discordant positive fya(fy1) typing results for two patients using ortho anti-fya(fy1) anti-serum lot fa246a in tube method.Complainant: (b)(6), red cell reference laboratory manager complaint reporter: (b)(6), ortho laboratory specialist supervisor events dates: 10-12 july 2024; reported on (b)(6) 2024 by (b)(6) who reported it to ortho global technical solution center (gtsc) on the same day.Reagents: ortho anti-fya(fy1) anti-serum lot fa246a, expiry date 18 september 2025, manufactured 18 september 2023 competitors polyspecific anti-human globulin lot 030712101, expiry date 23 february 2025 software version: n/a patient's information: edta samples.Genotype confirmed as fy(a-b-); dat negative; fya antigen negative with other suppliers of anti-fya(fy1) reagents.Patients are likely (b)(6) ; one was v+vs+, the other was v-vs-.No further detail was provided.The customer reported that between (b)(6) 2024, they had tested 2 patients for fya (fy1) antigen typing in the indirect antiglobulin testing (iat) in tube method and that they had obtained weak to 1+ (macroscopically) false positive reactions for both patients.The customer reported that the tests were repeated at least 3 times by the original laboratory operator or a senior laboratory scientist and that they had obtained weak to 1+ false positives reactions for both patients.The customer reported they suspect the reagent either contains a weak antibody to a low frequency antigen or some contaminating hla specificity.Both are listed as possible contaminants on the reagent instructions for use (ifu).The customer reported that no biased results were reported to a physician.The customer reported that the patients had not been harmed as a result of the reported events.

Brand Name
ANTI-FYA 1X3ML
Common Device Name
ANTISERA
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key19962914
Report Number2250051-2024-00032
Device Sequence Number20592386
Product Code QHR
UDI-Device Identifier10758750003365
UDI-Public(01)10758750003365(11)230918(17)250918(10)FA246A
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number715130
Device Lot NumberFA246A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Initial Report FDA Received Date08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown